Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 283, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Aug 17, 2012, 11:16 PM CDT for 4 counties in Texas. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 17, 2012, 11:16 PM CDT (04:16 UTC)
- Expired
- Aug 18, 2012, 12:15 AM CDT
- In force
- 59 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
Counties Dallas County, TX, Hunt County, TX, Kaufman County, TX, Rockwall County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 85 km from the middle of the area, began a volume at 04:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 4.3 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1187 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 2262 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
277
WUUS54 KFWD 180416
SVRFWD
TXC113-231-257-397-180515-
/O.NEW.KFWD.SV.W.0283.120818T0416Z-120818T0515Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
1116 PM CDT FRI AUG 17 2012
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN DALLAS COUNTY IN NORTH CENTRAL TEXAS...
SOUTHWESTERN HUNT COUNTY IN NORTH CENTRAL TEXAS...
NORTHERN KAUFMAN COUNTY IN NORTH CENTRAL TEXAS...
ROCKWALL COUNTY IN NORTH CENTRAL TEXAS...
* UNTIL 1215 AM CDT
* AT 1115 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 6 MILES SOUTHEAST OF ROYSE CITY
TO BALCH SPRINGS...MOVING SOUTH AT 15 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
BALCH SPRINGS AROUND 1120 PM...
FORNEY AROUND 1125 PM...
HUTCHINS AROUND 1135 PM...
SEAGOVILLE AROUND 1140 PM...
WILMER AND LANCASTER AROUND 1145 PM...
TERRELL AROUND 1150 PM...
THIS WILL IMPACT THE FOLLOWING INTERSTATES...
I-20 BETWEEN MILE MARKERS 459 AND 500...
I-30 BETWEEN MILE MARKERS 38 AND 74...
I-45 BETWEEN MILE MARKERS 270 AND 284...
I-635 BETWEEN MILE MARKERS 1 AND 28.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM HAS
PASSED.
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND
STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS STREETS...DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT.
THIS WARNING SUPERCEDES THE PREVIOUS WARNING FOR ROCKWALL AND COLLIN
COUNTIES.
&&
LAT...LON 3252 9609 3252 9651 3255 9653 3255 9681
3285 9677 3298 9651 3298 9629 3284 9608
TIME...MOT...LOC 0415Z 351DEG 14KT 3289 9628 3273 9664
$$2 follow-up statements
855
WWUS54 KFWD 180455
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1155 PM CDT FRI AUG 17 2012
TXC113-231-180505-
/O.CAN.KFWD.SV.W.0283.000000T0000Z-120818T0515Z/
DALLAS TX-HUNT TX-
1155 PM CDT FRI AUG 17 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN HUNT AND EASTERN
DALLAS COUNTIES IS CANCELLED...
LAT...LON 3252 9609 3252 9651 3259 9652 3280 9652
3288 9646 3289 9630 3284 9630 3284 9612
3282 9608 3280 9607 3280 9609 3279 9607
TIME...MOT...LOC 0455Z 351DEG 15KT 3270 9641
$$
TXC257-397-180515-
/O.CON.KFWD.SV.W.0283.000000T0000Z-120818T0515Z/
KAUFMAN TX-ROCKWALL TX-
1155 PM CDT FRI AUG 17 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT
FOR SOUTHERN ROCKWALL AND NORTHERN KAUFMAN COUNTIES...
AT 1155 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 4 MILES
SOUTHEAST OF FORNEY...MOVING SOUTH AT 15 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
CRANDALL AND OAK RIDGE AROUND 1210 AM CDT...
POST OAK BEND CITY...KAUFMAN...COMBINE AND OAK GROVE AROUND 1215 AM
CDT...
THIS WILL IMPACT THE FOLLOWING INTERSTATES...
I-20 BETWEEN MILE MARKERS 476 AND 499...
I-30 BETWEEN MILE MARKERS 54 AND 66...
I-635 BETWEEN MILE MARKERS 1 AND 12.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS STREETS...DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT.
&&
LAT...LON 3252 9609 3252 9651 3259 9652 3280 9652
3288 9646 3289 9630 3284 9630 3284 9612
3282 9608 3280 9607 3280 9609 3279 9607
TIME...MOT...LOC 0455Z 351DEG 15KT 3270 9641
$$150
WWUS54 KFWD 180511
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1211 AM CDT SAT AUG 18 2012
TXC257-397-180520-
/O.EXP.KFWD.SV.W.0283.000000T0000Z-120818T0515Z/
KAUFMAN TX-ROCKWALL TX-
1211 AM CDT SAT AUG 18 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN ROCKWALL AND NORTHERN
KAUFMAN COUNTIES EXPIRES AT 1215 AM CDT...
AT 1210 AM CDT THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING
WEAKENED AND WAS NO LONGER SEVERE.
RADAR INDICATED THAT HEAVY RAIN AND GUSTY WINDS WERE STILL POSSIBLE
FROM THE THUNDERSTORM. HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS
STREETS...DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT
CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT.
LAT...LON 3252 9609 3252 9651 3259 9652 3280 9652
3288 9646 3289 9630 3284 9630 3284 9612
3282 9608 3280 9607 3280 9609 3279 9607
TIME...MOT...LOC 0510Z 351DEG 15KT 3264 9640
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 17, 7:59 PM CDT, 3 hours 17 minutes earlier.
Area forecast discussion, Aug 17, 7:59 PM CDT, 3 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 759 PM CDT FRI AUG 17 2012 .AVIATION... SCATTERED SHOWERS AND THUNDERSTORMS FROM JUST N OF KNFW TO NEAR KGKY TO KLNC WERE MOVING E AT 10 TO 15 MPH. HAVE KEPT TSRA AT KFTW...KGKY AND KDFW THROUGH 02Z. OTHER STORMS TO THE NORTHEAST FROM 10 MILES NW OF TKI TO 10 MILES W OF KSLR SHOULD BE MOVE ESE AND NOT REACH THE METROPLEX TAF SITES. THUNDERSTORMS ARE EXPECTED TO WEAKEN LATER THIS EVENING. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN SATURDAY AFTERNOON SO HAVE LEFT VCTS IN THE TAFS FOR THE 17Z THROUGH 00Z PERIOD. AT WACO....THUNDERSTORMS TO THE NORTHWEST OF WACO MAY WEAKEN BEFORE REACHING THE AIRPORT. THUS HAVE JUST PLACED VCSH THROUGH 03Z. SCATTERED THUNDERSTORMS ARE ALSO EXPECTED SATURDAY AFTERNOON...SO AS WITH THE METROPLEX TAFS...HAVE LEFT VCTS IN FOR THE 17Z THROUGH 00Z PERIOD. 58 && .PREV DISCUSSION... /ISSUED 407 PM CDT FRI AUG 17 2012/ SURFACE ANALYSIS INDICATED A STATIONARY FRONT IN PLACE EXTENDING FROM THE TX PANHANDLE EAST THROUGH SOUTHERN OK. THERE WAS ALSO A DIFFUSE BOUNDARY IN PLACE OVER NORTH TX BEST DEFINED AS A LINE OF CONVERGENCE EXTENDING FROM SHERMAN SOUTHWEST THROUGH DENTON AND WEATHERFORD AND THEN THROUGH CISCO BEFORE ARCING WEST TOWARDS ABILENE. THE AIR TO THE SOUTHEAST OF THIS BOUNDARY HAS SLIGHTLY HIGHER DEW POINT READINGS EARLY THIS AFTERNOON...BUT DOES NOT EXHIBIT ANY STRONG GRADIENTS IN THE TEMPERATURE AND MOISTURE FIELDS. REGARDLESS...EARLY AFTERNOON VISIBLE SATELLITE IMAGERY INDICATES THAT THIS LINE OF CONVERGENCE IS ASSOCIATED WITH THE MOST ACTIVE CUMULUS FIELD IN THE REGION...THEREFORE EXPECT THAT SHOWERS AND THUNDERSTORMS WILL CONTINUE TO INITIATE ALONG THIS BOUNDARY LATER THIS AFTERNOON. THE EARLIER OUTFLOW BOUNDARY THAT WAS IN PLACE OVER THE FAR SOUTHEASTERN PORTIONS OF THE FORECAST AREA HAS ESSENTIALLY WASHED OUT. LATE THIS MORNING THIS BOUNDARY HAD BETTER DEFINITION AND IT LOOKED LIKE IT WAS GOING TO PLAY AN IMPORTANT ROLE IN INITIATING STORMS LATER THIS AFTERNOON BUT APPARENTLY THE COOL OUTFLOW WAS TOO SHALLOW TO HOLD TOGETHER AFTER A FEW HOURS OF DAYTIME HEATING. LATE THIS AFTERNOON THROUGH TONIGHT...EXPECT THAT SCATTERED STORMS WILL CONTINUE TO DEVELOP ALONG THE WEAK WIND SHIFT/CONVERGENCE LINE IN PLACE OVER THE WESTERN PORTIONS OF NORTH TX LATE THIS AFTERNOON AND INTO THE EVENING HOURS. THAT SAID...THE GREATEST INSTABILITY ACTUALLY LIES OVER THE EASTERN HALF OF THE FORECAST AREA WITH LOCALLY CALCULATED CONVECTIVE PARAMETERS INDICATING THE PRESENCE OF OVER 2000 J/KG OF CAPE FOR MOST LOCATIONS ALONG AND EAST OF THE INTERSTATE 35 CORRIDOR. THEREFORE CANNOT RULE OUT SOME PULSE TYPE THUNDERSTORMS ACROSS ALL OF NORTH TX LATE THIS AFTERNOON WITH BROAD LOW LEVEL ISENTROPIC LIFT AND AMPLE HEATING IN PLACE ACROSS MUCH OF THE CWA. DEEP LAYER SHEAR REMAINS VERY WEAK OVER THE REGION...THEREFORE DESPITE THE PRESENCE OF AMPLE AMOUNTS OF CAPE FOR SEVERE WEATHER...AN ORGANIZED STORM MODE IS UNLIKELY THROUGH SUNSET. PULSE TYPE STORMS WILL BE CAPABLE OF PRODUCING DOWNBURST WINDS AND MARGINALLY SEVERE HAIL. LOCALLY HEAVY RAIN WILL BE POSSIBLE AS WELL AS THE 12Z FWD SOUNDING OBSERVED A 1.85 PWAT INDICATING THE PRESENCE OF DEEP MOISTURE IN PLACE OVER THE REGION. KEPT A CHANCE OF THUNDERSTORMS IN THE FORECAST FOR ALL OF NORTH TX TONIGHT. THINK THAT STORMS ARE LIKELY TO DEVELOP ALONG THE STRONGER STATIONARY BOUNDARY IN PLACE IN SOUTHERN OK AND THEN MOVE SOUTHEAST IN THE NORTHWEST FLOW ALOFT OVERNIGHT. CONFIDENCE IN THIS SCENARIO PANNING OUT IS FAIRLY HIGH AS THERE IS SUFFICIENT MOISTURE AND INSTABILITY IN PLACE TO ALLOW FOR NOCTURNAL THUNDERSTORM ACTIVITY ALONG THE FRONT TONIGHT. THE PRIMARY FORECAST PROBLEMS FOR NORTH TX ARE DETERMINING THE TIMING AND PLACEMENT OF THIS ACTIVITY ACROSS THE CWA. IF THIS ACTIVITY IS WELL ORGANIZED IT COULD HAVE A BIG IMPACT ON THE EVOLUTION OF THUNDERSTORM ACTIVITY ON SATURDAY. SATURDAY AND SATURDAY NIGHT...NEARLY ALL GUIDANCE INDICATES THAT A FAST MOVING SHORTWAVE TROUGH WILL MOVE SOUTHEAST FROM THE NORTHWESTERN CONUS AND OVER THE SOUTHERN PLAINS BY SATURDAY EVENING. AS THIS SHORTWAVE TROUGH APPROACHES...IT WILL INDUCE LARGE SCALE FORCING FOR ASCENT OVER NORTH TX. THIS SHOWS UP NICELY AS H925 TO H700 WARM AIR ADVECTION...OR ISENTROPIC LIFT IF LOOKING AT POTENTIAL TEMPERATURE SURFACES IN THIS LAYER. WHILE THIS FORCING IS NOT OVERLY STRONG...IT IS PERSISTENT AND GUIDANCE IS FAIRLY CONSISTENT IN ADVERTISING 2 INCH PWATS WITH LITTLE INHIBITION FOR FREE CONVECTION. WITH LITTLE CAP IN PLACE AND A BROAD FORCING MECHANISM...THINK THAT SCATTERED THUNDERSTORM ACTIVITY WILL DEVELOP ACROSS NORTH TX BY SATURDAY AFTERNOON. THROUGH SUNSET...THE BIGGEST THREAT IS LIKELY LOCALLY HEAVY RAINFALL AND FLOODING WITH VERY WEAK STORM RELATIVE FLOW ALOFT AND HIGH PWAT VALUES IN PLACE. AFTER SUNSET...ASSUMING THE ATMOSPHERE IS NOT COMPLETELY STABILIZED/WORKED OVER...DEEP LAYER SHEAR AND FORCING INCREASE IN MAGNITUDE ACROSS THE NORTHEASTERN CWA. SATURDAY NIGHT...THE SHORTWAVE TROUGH IS EXPECTED TO MOVE SOUTHEAST OVER OKLAHOMA INCREASING THE WINDS ALOFT BY 15 TO 20 KTS OVER THE NORTHERN PORTION OF THE CWA. MODELS CONTINUE TO INDICATE WELL OVER 2000 J/KG OF MOST UNSTABLE CAPE OVER THE NORTHEASTERN CWA AS THIS SHORTWAVE GETS CLOSEST TO NORTH TX IN THE 00-06Z TIMEFRAME. THIS HAS A FEW HIGH RESOLUTION GUIDANCE MEMBERS INDICATING THE POTENTIAL FOR ELEVATED SUPERCELL THUNDERSTORMS GENERALLY NORTHEAST OF THE METROPLEX SATURDAY EVENING. OF COURSE THIS MAY BE GREATLY OVERDONE IF NUMEROUS SHOWERS AND THUNDERSTORMS RELEASE SUFFICIENT LATENT HEAT ALOFT TO DIMINISH MID-LEVEL LAPSE RATES AND ELEVATED INSTABILITY AFTER SUNSET. BECAUSE THIS FORECAST IS HIGHLY DEPENDENT UPON THUNDERSTORM EVOLUTION TONIGHT (FRIDAY NIGHT) AND SATURDAY THIS MAY CHANGE QUITE A BIT IN 24 HRS. HOWEVER IT IS WORTH NOTING THAT THERE IS AN ENHANCED POTENTIAL FOR SEVERE WEATHER OVER THE NORTHERN THIRD OF THE CWA (INCLUDING THE DFW METROPLEX) SATURDAY EVENING IF THUNDERSTORMS ARE LIMITED IN COVERAGE EARLIER IN THE DAY. SUNDAY...WITH THE SHORTWAVE TROUGH EXITING TO THE EAST...MOST GUIDANCE SENDS THE SOUTHERN OK COLD FRONT DOWN THROUGH NORTH TX BEGINNING SUNDAY MORNING. 12Z UPPER AIR ANALYSIS INDICATED A 10 DEG C THERMAL GRADIENT ASSOCIATED WITH THE FRONT...SO THERE WILL LIKELY BE SOME STRONG FORCING FOR ASCENT ASSOCIATED WITH THIS BOUNDARY AS IT MOVES SOUTH THROUGH THE AREA. IF THIS IS A GOOD ASSUMPTION THEN THE PASSAGE OF THE FRONT SHOULD BE ACCOMPANIED BY ANOTHER ROUND OF SCATTERED THUNDERSTORMS. WITH THE FRONT MOVING SOUTH THROUGH THE AREA SUNDAY MORNING DO NOT THINK STORMS WILL BE SEVERE AS THEY MOVE THROUGH THE AREA. IF THE FRONT IS SLOWER THIS MAY CHANGE. THE FRONT IS EXPECTED TO STALL OUT OVER THE SOUTHEASTERN PORTIONS OF THE FORECAST AREA SUNDAY EVENING AND LEFT SOME SMALL CHANCE POPS IN THE FORECAST NEAR THE FRONT SUNDAY NIGHT AS A RESULT. NEXT WEEK...DRIER AIR IS EXPECTED TO FILTER IN BEHIND THE FRONT BEGINNING MONDAY. THIS DRY AIR IS EXPECTED TO REMAIN IN PLACE FOR MUCH OF THE WEEK...THEREFORE MAINTAINED A DRY FORECAST AT THIS TIME. THE ECMWF HAS BEEN CONSISTENTLY BRINGING A STRONG SHORTWAVE TROUGH OVER NORTH TX TUESDAY EVENING...IF THIS PANS OUT IT WILL LIKELY WARRANT SOME MENTION OF POPS IN LATER FORECASTS. THE GFS IS MUCH WEAKER WITH THIS FEATURE AT THIS TIME. MOISTURE WILL START TO RETURN TO THE REGION LATE IN THE WEEK AS SOUTHERLY LOW LEVEL FLOW RETURNS TO NORTH TX. CAVANAUGH && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 79 89 76 89 67 / 30 60 60 40 10 WACO, TX 77 94 77 93 68 / 20 40 40 40 20 PARIS, TX 72 89 71 86 64 / 40 60 60 40 10 DENTON, TX 75 88 71 89 67 / 30 60 60 40 10 MCKINNEY, TX 74 89 72 87 66 / 30 60 60 40 10 DALLAS, TX 80 90 77 90 67 / 30 60 60 40 10 TERRELL, TX 76 91 74 89 67 / 30 60 60 40 20 CORSICANA, TX 77 94 75 92 67 / 30 50 50 40 20 TEMPLE, TX 76 96 74 93 69 / 20 40 40 50 20 MINERAL WELLS, TX 74 88 71 90 66 / 30 60 60 40 10 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 58/30
Hazardous weather outlook, Aug 17, 10:43 PM CDT, 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 1043 PM CDT FRI AUG 17 2012 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-190345- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 1043 PM CDT FRI AUG 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS OVERNIGHT...WITH THE BEST CHANCES BEING ALONG AND EAST OF I-35. CLOUD TO GROUND LIGHTNING...GUSTY WINDS AND LOCALLY HEAVY RAINFALL WILL ACCOMPANY SOME OF THE STORMS. A FEW STORMS...MAINLY EAST OF I-35...WILL BE SEVERE...PRODUCING LARGE HAIL AND WIND GUSTS TO 60 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS ALL OF NORTH TEXAS SATURDAY AND SUNDAY. SOME STORMS MAY BE SEVERE ON SATURDAY...WITH DAMAGING WINDS AND LARGE HAIL POSSIBLE. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE ON SATURDAY AND SUNDAY WHICH MAY LEAD TO MINOR FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED MAINLY EAST OF I-35 OVERNIGHT.
In the hours before
Local storm report, Aug 17, 10:29 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1029 PM CDT FRI AUG 17 2012
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 PM HAIL PLANO 33.02N 96.72W
08/17/2012 E0.88 INCH COLLIN TX TRAINED SPOTTER
NICKEL SIZED HAIL AT INDEPENDENCE PKWY AND LEGACY STLocal storm report, Aug 17, 10:32 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1032 PM CDT FRI AUG 17 2012
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1013 PM HAIL PLANO 33.02N 96.72W
08/17/2012 E1.50 INCH COLLIN TX AMATEUR RADIO
1.5 INCH HAIL AT COIT RD AND SPRING CREEK PKWYSpecial weather statement, Aug 17, 10:40 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1040 PM CDT FRI AUG 17 2012
TXZ104-105-120-121-180415-
HUNT TX-KAUFMAN TX-ROCKWALL TX-COLLIN TX-
1040 PM CDT FRI AUG 17 2012
...SIGNIFICANT WEATHER ADVISORY FOR...
COLLIN COUNTY
SOUTHERN HUNT COUNTY
NORTHEASTERN KAUFMAN COUNTY
ROCKWALL COUNTY
AT 1040 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM FRISCO TO 13 MILES
NORTH OF WILLS POINT...MOVING NORTHEAST AT 5 MPH.
CITIES IN THE PATH OF THESE STORMS INCLUDE ALLEN...CADDO MILLS...
CELINA...FAIRVIEW...FARMERSVILLE...FATE...FRISCO...LOWRY CROSSING...
LUCAS...MCKINNEY...MURPHY...PARKER...PLANO...PRINCETON...PROSPER...
QUINLAN...ROCKWALL...ROYSE CITY...WEST TAWAKONI AND WYLIE.
PENNY-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THESE
STORMS.
HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS THEY MAY BE WASHED OUT.
LAT...LON 3302 9587 3298 9591 3298 9595 3293 9596
3283 9608 3265 9607 3290 9652 3298 9652
3299 9685 3339 9684
TIME...MOT...LOC 0338Z 231DEG 2KT 3314 9683 3288 9608Special weather statement, Aug 17, 10:56 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1056 PM CDT FRI AUG 17 2012
TXZ094-095-106-107-180430-
DELTA TX-FANNIN TX-HOPKINS TX-LAMAR TX-
1056 PM CDT FRI AUG 17 2012
...SIGNIFICANT WEATHER ADVISORY FOR...
FANNIN COUNTY
DELTA COUNTY
NORTHEASTERN HOPKINS COUNTY
SOUTHERN LAMAR COUNTY
AT 1057 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES EAST OF
BONHAM TO 19 MILES EAST OF SULPHUR SPRINGS...MOVING NORTHEAST AT 10
MPH.
CITIES IN THE PATH OF THESE STORMS INCLUDE BONHAM...COOPER...
DEPORT...DODD CITY...ECTOR...HONEY GROVE...BONHAM STATE PARK...COOPER
LAKE PARK DOCTORS CREEK AND COOPER LAKE PARK SOUTH SULPHUR.
PENNY-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THESE
STORMS.
HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS THEY MAY BE WASHED OUT.
LAT...LON 3356 9530 3311 9530 3311 9531 3336 9586
3341 9586 3340 9597 3355 9636 3382 9598
TIME...MOT...LOC 0357Z 244DEG 8KT 3361 9610 3324 9529Special weather statement, Aug 17, 11:02 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1102 PM CDT FRI AUG 17 2012
TXZ121-135-146-180430-
HENDERSON TX-KAUFMAN TX-NAVARRO TX-
1102 PM CDT FRI AUG 17 2012
...SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHEASTERN KAUFMAN COUNTY
NORTHERN NAVARRO COUNTY
NORTHWESTERN HENDERSON COUNTY
AT 1102 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES EAST OF
KAUFMAN TO 9 MILES NORTHWEST OF GUN BARREL CITY TO 6 MILES NORTHWEST
OF CORSICANA...MOVING EAST AT 10 MPH.
CITIES IN THE PATH OF THESE STORMS INCLUDE BARRY...BLOOMING GROVE...
CORSICANA...ENCHANTED OAKS...GRAYS PRAIRIE...GUN BARREL CITY...
KAUFMAN...KEMP...MABANK...SEVEN POINTS AND TOOL.
PENNY-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THESE
STORMS.
LAT...LON 3205 9634 3209 9675 3222 9660 3232 9640
3235 9646 3240 9641 3268 9627 3269 9607
3236 9608 3235 9603 3232 9603
TIME...MOT...LOC 0402Z 270DEG 7KT 3259 9619 3239 9625
3214 9654Local storm report, Aug 17, 11:09 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1109 PM CDT FRI AUG 17 2012
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 PM HAIL PLANO 33.02N 96.72W
08/17/2012 E0.88 INCH COLLIN TX AMATEUR RADIO
NICKEL HAIL AT INDEPENDENCE PKWY AND LEGACY DRIVE IN
PLANOThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 7:21 PM CDT | Severe Thunderstorm Warning | FWD | Tarrant | 24 min |
| Aug 17, 7:37 PM CDT | Special Weather Statement | FWD | Leon | 23 min |
| Aug 17, 7:43 PM CDT | Severe Thunderstorm Warning | FWD | Hamilton | 19 min |
| Aug 17, 7:47 PM CDT | Special Weather Statement | FWD | Ellis | 28 min |
| Aug 17, 7:49 PM CDT | Severe Thunderstorm Warning | FWD | Dallas, Ellis | 56 min |
| Aug 17, 7:52 PM CDT | Special Weather Statement | FWD | Collin | 38 min |
| Aug 17, 8:19 PM CDT | Severe Thunderstorm Warning | FWD | Hunt | 56 min |
| Aug 17, 8:22 PM CDT | Special Weather Statement | FWD | Hopkins | 23 min |
| Aug 17, 8:38 PM CDT | Special Weather Statement | FWD | Hopkins | 37 min |
| Aug 17, 8:51 PM CDT | Severe Thunderstorm Warning | FWD | Hopkins | 54 min |
| Aug 17, 9:38 PM CDT | Special Weather Statement | FWD | Dallas | 37 min |
| Aug 17, 9:43 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Dallas, Denton | 62 min |
| Aug 17, 9:56 PM CDT | Special Weather Statement | FWD | Grayson | 34 min |
| Aug 17, 10:05 PM CDT | Special Weather Statement | FWD | Delta, Hopkins | 25 min |
| Aug 17, 10:16 PM CDT | Special Weather Statement | FWD | Rockwall | 29 min |
| Aug 17, 10:28 PM CDT | Special Weather Statement | FWD | Delta, Fannin | 32 min |
| Aug 17, 10:40 PM CDT | Special Weather Statement | FWD | Collin, Rockwall | 35 min |
| Aug 17, 10:46 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Rockwall | 59 min |
| Aug 17, 10:56 PM CDT | Special Weather Statement | FWD | Delta, Fannin | 34 min |
| Aug 17, 11:02 PM CDT | Special Weather Statement | FWD | Kaufman | 28 min |
| Aug 17, 11:52 PM CDT | Areal Flood Advisory | FWD | Collin, Delta, Fannin, Grayson, Hopkins, Hunt and 2 more | 113 min |
| Aug 18, 12:23 AM CDT | Special Weather Statement | FWD | Van Zandt | 37 min |
| Aug 18, 2:13 AM CDT | Areal Flood Advisory | FWD | Collin, Rockwall | 92 min |
| Aug 18, 2:17 AM CDT | Special Weather Statement | FWD | Cooke | 28 min |
| Aug 18, 1:42 PM CDT | Areal Flood Advisory | FWD | Johnson, Tarrant | 2 hr |
| Aug 18, 2:59 PM CDT | Severe Thunderstorm Warning | FWD | Hood, Johnson | 42 min |
| Aug 18, 3:35 PM CDT | Areal Flood Advisory | FWD | Hood | 3 hr |
| Aug 18, 3:59 PM CDT | Special Weather Statement | FWD | Cooke, Montague | 31 min |
| Aug 18, 4:23 PM CDT | Special Weather Statement | FWD | Parker | 37 min |
| Aug 18, 4:32 PM CDT | Special Weather Statement | FWD | Cooke, Wise | 28 min |
| Aug 18, 4:36 PM CDT | Severe Thunderstorm Warning | FWD | Cooke, Denton, Wise | 54 min |
| Aug 18, 4:41 PM CDT | Areal Flood Advisory | FWD | Tarrant | 3 hr |
| Aug 18, 4:49 PM CDT | Special Weather Statement | FWD | Somervell | 26 min |
| Aug 18, 4:50 PM CDT | Areal Flood Advisory | FWD | Hood, Somervell | 3 hr |
| Aug 18, 4:57 PM CDT | Areal Flood Advisory | FWD | Dallas, Kaufman, Rockwall | 3 hr |
| Aug 18, 5:03 PM CDT | Special Weather Statement | FWD | Jack, Young | 27 min |
| Aug 18, 5:05 PM CDT | Special Weather Statement | FWD | Parker | 25 min |
| Aug 18, 5:07 PM CDT | Areal Flood Advisory | FWD | Parker | 3 hr |
| Aug 18, 5:18 PM CDT | Severe Thunderstorm Warning | FWD | Jack, Palo Pinto, Young | 57 min |
| Aug 18, 5:25 PM CDT | Flash Flood Warning | FWD | Dallas, Kaufman, Rockwall | 3 hr |
| Aug 18, 5:35 PM CDT | Areal Flood Advisory | FWD | Denton, Wise | 3 hr |
| Aug 18, 5:49 PM CDT | River Flood Warning | FWD | Dallas | 2 hr |
| Aug 18, 5:58 PM CDT | Severe Thunderstorm Warning | FWD | Jack, Palo Pinto, Stephens, Young | 41 min |
| Aug 18, 5:59 PM CDT | Flash Flood Warning | FWD | Denton, Tarrant, Wise | 2 hr |
| Aug 18, 6:21 PM CDT | Areal Flood Advisory | FWD | Dallas, Ellis, Kaufman | 3 hr |
| Aug 18, 6:42 PM CDT | Flash Flood Warning | FWD | Dallas, Tarrant | 103 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.